Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online
Ask a Dentist   »  

Can graves disease be a contributing cause to cavities in teeth?

User rating for this question
Very Good
Answered by

Dentist, Prosthodontics
Practicing since : 1999
Answered : 176 Questions
Can my Graves Disease be a contributing cause to cavities in my teeth?
Posted Mon, 29 Oct 2012 in Dental Health
Answered by Dr. Shivangi Gajwani Jain 2 hours later
Thanks for posting your query.

According to studies, there is no correlation between Graves Disease and tooth decay. However, the medications or drugs you may be taking for the disease can result in dry mouth resulting in increase in caries activity in some patients. Patients with a dry mouth are more prone to tooth decay.

You may follow the below mentioned points to improve or control your oral issues:

-You must drink plenty of water throughout the day to help remove plaque from your teeth.
-Try to limit your sugar intake along with aerated/acidic drinks like soda.
-Use mouthwash regularly
-Brush twice with fluoride containing toothpaste
-Visit your dentist on regular intervals for examinations.

Do write back if you have more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor